Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 48, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 7, 2018, 3:36 PM EDT. It was in force for 70 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2018, 3:36 PM EDT (19:36 UTC)
- Expired
- Sep 10, 2018, 2:00 PM EDT
- In force
- 70 hr
- Issued by
- NWS Northern Indiana
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 1:05 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 7, 1:05 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
105 PM EDT Fri Sep 7 2018
.SYNOPSIS...
Issued at 648 AM EDT Fri Sep 7 2018
Cool conditions will persist today with highs in the lower 70s.
Some showers are possible, especially south of highway 30. It will
likely turn markedly wetter late Saturday into Sunday as the
remains of Gordon lift into the Ohio valley. Areas south of the
highway 24 corridor have the potential to see some significant
rain amounts.
&&
.UPDATE...
Issued at 1058 AM EDT Fri Sep 7 2018
Grids updated to reflect more persistent trend in precip and
slight northeastward push as well.
Overrunning ahead of disturbance and pesky boundary that is going
to pose problems well into the weekend was allowing rain and a few
embedded storms to persist from south of US 30 corridor west into
Illinois and Iowa. Not showing much signs of letting up at this
point which raises concerns on impacts the remainder of the day.
Will monitor trends next several hours with high res models
offering limited help and see if further changes are needed.
&&
.SHORT TERM...(Today and Tonight)
Issued at 337 AM EDT Fri Sep 7 2018
Primary focus on later periods. Though a few showers are expected
as weak upstream shortwaves are funneled between eastward moving
wave currently over western Nebraska and remaining centroid of
Gordon remnants lifting north through Arkansas.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 337 AM EDT Fri Sep 7 2018
Still concerned and increasingly so, of a northward trend to
extreme precipitation swath this weekend. Upstream shortwave
maintains a positive tilt, then deepens considerably as Gordon is
absorbed. Focused mid level height falls from northern IL into
northwest CWA on order of 30-50m/12 hr will promote greater
upper level divergence farther north of surface low/remnant track.
While extreme/near record pwat air of 2-2.5 inches remain rooted
in the Ohio Valley, suspect a northward blossom to precipitation
shield as the upper support arrives. Conveyor belt/isentropic
moisture transport/flux convergence processes also appear to
maximize. This is reflected in a more northerly/left track of
surface low with overall good model signal consensus. GFS ensemble
members still lay out the heaviest rainfall along I70 corridor,
but per coordination with surrounding offices and WPC an
inflection point/northward bend seems plausible late DY2 into DY3,
with a nod towards EC depiction. Sharp QPF gradient expected on
northern fringe, however latest trends suggest at least Wabash and
southern Maumee River basins on tap for 2 to 5 inches, heaviest
rates late Saturday into Sunday. Other concern that tipped the
balance for a flash flood watch was last evenings 2 to 4 inches
that fell from Marion to Lima, so some smaller basins to enter
event with very wet soils to lend more efficient runoff.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 105 PM EDT Fri Sep 7 2018
Nrn edge of showers invof of KFWA will continue to drop/decay south
through 20Z as ridging builds a bit through the lakes. This will in
turn allow for greater low level dry entrainment to spread south
across the terminals tonight with cigs rises/improvement to VFR.
Leading moisture surge associated with Gordon turn through IL
tomorrow does not occur until Sat aftn and expect newd advancing
precip shield will not overtake the terminals until late aftn or
early evening.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch from Saturday morning through Sunday evening
for INZ017-018-020-022>027-032>034.
MI...NONE.
OH...Flash Flood Watch from Saturday morning through Sunday evening
for OHZ004-005-015-016-024-025.
LM...NONE.
&&
UPDATE...Fisher
SYNOPSIS...Skipper
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Sep 7, 4:32 AM EDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 432 AM EDT Fri Sep 7 2018 INZ003>009-012>016-MIZ077>081-OHZ001-002-080845- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI- Branch-Hillsdale-Williams-Fulton OH- 432 AM EDT Fri Sep 7 2018 /332 AM CDT Fri Sep 7 2018/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ017-018-020-022>027-032>034-OHZ004-005-015-016-024-025-080845- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 432 AM EDT Fri Sep 7 2018 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LMZ043-046-080845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 432 AM EDT Fri Sep 7 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions may be hazardous for small craft Saturday into Monday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:36 AM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, Grant, Huntington and 6 more | 50 hr |
| Sep 7, 11:26 AM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Jay | 6 hr |
| Sep 7, 2:00 PM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 4 days |
| Sep 7, 2:00 PM EDT | River Flood Warning | IWX | Adams, Allen | 25 hr |
| Sep 7, 2:00 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 5 days |
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.